Montana, 2005High Wind in Montana, March 26, 2005
March 26, 2005 · NWS BYZ · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Mar 26, 8:04 PM MST, 2 hours 1 minute earlier.
Area forecast discussion, Mar 26, 8:04 PM MST, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
804 PM MST SAT MAR 26 2005
.SHORT TERM...VALID FOR SUN AND MON...
MINOR UPDATES TO THE FORECAST TONIGHT. WILL CONTINUE THE WIND
ADVISORY FOR THE UPPER YELLOWSTONE AND STILLWATER VALLEYS. WINDS
BRIEFLY APPROACHED ADVISORY CRITERIA AROUND 5 PM THIS AFTERNOON
WITH WINDS GUSTING TO 54 MPH IN LIVINGSTON. SINCE THEN THEY HAVE
REMAINED AT 35 GUSTING TO 45 MPH. AS LOW LEVEL INVERSION
STRENGTHENS OVERNIGHT THIS SHOULD HELP INTENSIFY THE GAP FLOW
CONDITIONS SO ADVISORY LOOKS GOOD. BUMPED TEMPS UP A FEW DEGREES
TONIGHT. BREEZY CONDITIONS ALONG WITH INCREASING CIRRUS COVERAGE
SHOULD HELP STIR THE ATMOSPHERE AND INSULATE THE AREA WHICH IS
HOLDING MAINLY IN THE MID TO UPPER 40S RIGHT NOW. SOME WEAK COLD
ADVECTION IS SHOWING UP JUST ABOVE THE BOUNDARY LAYER SO DIDNT
WARM ABOVE THE MID 30S. REST OF THE PACKAGE LOOKS TO BE IN GOOD
SHAPE. CHAMBERS
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
A SOMEWHAT UNSETTLED PATTERN IN STORE FOR TUE AND WED AS A COUPLE
OF PACIFIC SHORTWAVES COME THROUGH THE NORTHERN ROCKIES. BRUNT OF
ENERGY WILL TRACK THROUGH THE CENTRAL ROCKIES HOWEVER...AND AT
THIS POINT WOULD NOT EXPECT TOO MUCH IN THE WAY OF PRECIPITATION.
HAVE OPTED TO MENTION -SHRA ACROSS THE CWA WED (ESPECIALLY AFTN)
AS A WEAK SHORTWAVE WILL COMBINE WITH COOL AIR ALOFT ON CYCLONIC
SIDE OF JET (500MB TEMPS NEAR -32C) AT A DIURNALLY FAVORABLE TIME.
GFS SHOWS LIFTED INDICES/SHOWALTERS NEAR ZERO OR A BIT NEGATIVE...AND
WITH PV MAX COMING THROUGH WOULD NOT BE SURPRISED IF THERE WAS SOME
LIGHTNING AS WELL. GIVEN THESE WAVES ARE OF PACIFIC ORIGIN...TEMPS
ON WED (THE COOLER DAY) SHOULD STILL BE NEAR NORMAL (UPPER 40S/AROUND
50).
CONDITIONS DRY/WARM THU AND FRI AS RIDGE BUILDS OVER THE REGION
AHEAD OF NEXT TROF IN THE PACIFIC. GFS/ECMWF EACH SHOW H8 TEMPS
WARMING IN EXCESS OF 11C BY FRI. UNDER AN APRIL FIRST SUN SHOULD
HAVE NO TROUBLE GETTING TEMPS INTO THE 60S...AND 70F IS CERTAINLY
NOT OUT OF THE QUESTION IF THE TIMING IS RIGHT (NO JOKE). NEXT
PACIFIC WAVE COMES THROUGH SATURDAY. GREATEST ENERGY/MOISTURE WITH
THIS FEATURE LOOKS TO BE TO OUR NORTH IN SW CANADA...BUT AT THE
LEAST THIS WAVE SHOULD OFFER SOME COOLING BY THE WEEKEND.
JKL
&&
.PRELIMINARY POINT TEMP/POPS...
SUN MON TUE WED THU FRI SAT
-----------------------------------------------------------
BIL 035/061 038/061 032/055 034/051 030/058 036/062 038/058
00/N 03/T 22/W 02/W 00/B 00/B 00/B
LVM 034/060 038/058 029/050 035/049 025/056 038/057 035/054
00/N 03/T 22/W 12/W 00/N 00/N 00/B
HDN 033/063 037/064 035/058 034/052 030/060 035/063 037/059
00/N 03/T 22/W 02/W 00/B 00/B 00/B
MLS 031/063 037/067 034/055 033/051 031/059 037/063 035/059
00/N 03/W 21/B 02/W 00/B 00/B 00/B
4BQ 029/061 037/067 034/056 031/051 030/057 034/063 034/058
00/N 03/T 22/W 02/W 00/B 00/B 00/B
BHK 027/060 036/065 033/052 030/048 030/054 031/059 034/055
00/N 03/W 21/B 02/W 00/B 00/B 00/B
SHR 025/060 034/060 034/054 029/050 028/058 032/061 032/056
00/B 03/T 32/W 12/W 00/B 00/B 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL NOON MST SUNDAY FOR ZONES
65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Mar 26, 4:45 AM MST, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
445 AM MST SAT MAR 26 2005
MTZ065-066-271200-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
445 AM MST SAT MAR 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MONTANA.
.DAY ONE...TODAY AND TONIGHT
SOUTHWEST WINDS WILL INCREASE TO A RANGE OF 30 TO 45 MPH WITH
GUSTS TO 55 MPH TONIGHT. A WIND ADVISORY HAS BEEN ISSUED. PLEASE
REFER TO GTFNPWBYZ AND GTFZFPBYZ FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE EARLY SUNDAY. THE WINDS WILL DECREASE SOME SUNDAY
AFTERNOON. A WIND ADVISORY IS IN EFFECT. PLEASE REFER TO
GTFNPWBYZ AND GTFZFPBYZ FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ028>042-056>058-063-064-067>068-WYZ098-099-271200-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
445 AM MST SAT MAR 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WYOMING...SOUTHEAST MONTANA...SOUTH CENTRAL MONTANA AND CENTRAL
MONTANA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Beartooth Foothills
- When
- March 26, 10:05 PM MST
- Where
- Beartooth Foothills forecast zone
- Measured
- 80 kt (92 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.742, -109.668 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, March 26, 20052 injured · $2.6 million · F1 · 45 events
- Hail in Florida, March 26, 2005$2.5 million · 2.75 in hail · 1 event
- Damaging Wind in Florida, March 26, 2005$1.0 million · 60 kt wind · 1 event
- Hail and Damaging Wind in Alabama, March 26, 2005$155,000 · 3 in hail · 2 events
- Tornado and Hail in Louisiana, March 26, 2005$110,000 · F0 · 5 events
- Hail in Alabama, March 26, 2005$50,000 · 2.75 in hail · 7 events
- Hail and Damaging Wind in Alabama, March 26, 2005$41,000 · 1.75 in hail · 2 events
- Hail in Alabama, March 26, 2005$18,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Texas, March 26, 2005$7,000 · 1 in hail · 11 events
- Hail in Alabama, March 26, 2005$15,000 · 2.75 in hail · 1 event
- High Wind in Oregon, March 26 to 27, 200587 kt wind · 9 events
- Heavy Snow in Kansas, March 26, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532835.